Citing this article

A standard form of citation of this article is:

Deffuant, Guillaume (2006). 'Comparing Extremism Propagation Patterns in Continuous Opinion Models'. Journal of Artificial Societies and Social Simulation 9(3)8 <http://jasss.soc.surrey.ac.uk/9/3/8.html>.

The following can be copied and pasted into a Bibtex bibliography file, for use with the LaTeX text processor:

@article{deffuant2006,
title = {Comparing Extremism Propagation Patterns in Continuous Opinion Models},
author = {Deffuant, Guillaume},
journal = {Journal of Artificial Societies and Social Simulation},
ISSN = {1460-7425},
volume = {9},
number = {3},
pages = {8},
year = {2006},
URL = {http://jasss.soc.surrey.ac.uk/9/3/8.html},
keywords = {Continuous Opinion, Extremism, Convergence Pattern},
abstract = {We compare patterns of extremism propagation yielded by 4 continuous opinion models, when the main parameters vary, on different types of networks (total connection, random network, lattice). In two models the individuals take into account the uncertainty of their interlocutor, and they show similar patterns, with a higher probability of double extreme convergence than in the other couple of models (in which the interlocutor's uncertainty is not taken into account). The addition of noise does not change significantly the results, except that it favours the single extreme convergence in some models. The lattice topology of interactions provides results which are significantly different from the ones obtained with a random network of similar connection density. We identify 3 typical behaviours with a single initial extremist, which help to explain the different results. In particular, we observe that the single extreme convergence is favoured by small shortest paths between all pairs of nodes in the network.},
}

The following can be copied and pasted into a text file, which can then be imported into a reference database that supports imports using the RIS format, such as Reference Manager and EndNote.


TY - JOUR
TI - Comparing Extremism Propagation Patterns in Continuous Opinion Models
AU - Deffuant, Guillaume
Y1 - 2006/06/30
JO - Journal of Artificial Societies and Social Simulation
SN - 1460-7425
VL - 9
IS - 3
SP - 8
UR - http://jasss.soc.surrey.ac.uk/9/3/8.html
KW - Continuous Opinion
KW - Extremism
KW - Convergence Pattern
N2 - We compare patterns of extremism propagation yielded by 4 continuous opinion models, when the main parameters vary, on different types of networks (total connection, random network, lattice). In two models the individuals take into account the uncertainty of their interlocutor, and they show similar patterns, with a higher probability of double extreme convergence than in the other couple of models (in which the interlocutor's uncertainty is not taken into account). The addition of noise does not change significantly the results, except that it favours the single extreme convergence in some models. The lattice topology of interactions provides results which are significantly different from the ones obtained with a random network of similar connection density. We identify 3 typical behaviours with a single initial extremist, which help to explain the different results. In particular, we observe that the single extreme convergence is favoured by small shortest paths between all pairs of nodes in the network.
ER -